{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,8,8]],"date-time":"2026-08-08T10:43:22Z","timestamp":1786185802484,"version":"build-2736575974"},"reference-count":11,"publisher":"SAGE Publications","license":[{"start":{"date-parts":[[2026,8,1]],"date-time":"2026-08-01T00:00:00Z","timestamp":1785542400000},"content-version":"vor","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by-nc\/4.0\/"},{"start":{"date-parts":[[2026,8,1]],"date-time":"2026-08-01T00:00:00Z","timestamp":1785542400000},"content-version":"tdm","delay-in-days":0,"URL":"https:\/\/journals.sagepub.com\/page\/policies\/text-and-data-mining-license"}],"content-domain":{"domain":["journals.sagepub.com"],"crossmark-restriction":true},"short-container-title":["Therapeutic Advances in Psychopharmacology"],"published-print":{"date-parts":[[2026,8]]},"abstract":"<jats:p>This case describes the presence of blepharospasm as a side effect after a short period of lithium treatment in a middle-aged woman with recurrent depressive disorder. Almost immediately after cessation of lithium carbonate, side effects subsided, indicating that the medication was the culprit for her symptoms. Switch to a different psychotropic as a mood-stabilising agent commenced. Four months later, side effects experienced remained absent and mental state appears to have improved, obtaining a remission of illness. There is a limited number of case reports which have reported blepharospasm as a side effect of lithium carbonate. Lithium is used worldwide for the management of mood disorders, although its use has declined over the years in certain parts of the world. In Australia, it is still considered the most effective mood stabilising agent and is recommended by the Royal Australian and New Zealand College of Psychiatry clinical practice guidelines for mood disorders.<\/jats:p>","DOI":"10.1177\/20451253261467607","type":"journal-article","created":{"date-parts":[[2026,8,6]],"date-time":"2026-08-06T04:44:51Z","timestamp":1785991491000},"update-policy":"https:\/\/doi.org\/10.1177\/sage-journals-update-policy","source":"Crossref","is-referenced-by-count":0,"title":["Lithium-induced blepharospasm in a middle-aged woman with recurrent depressive disorder: a case report"],"prefix":"10.1177","volume":"16","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-7939-5046","authenticated-orcid":false,"given":"Maria del Rosario","family":"Arevalo Bazalar","sequence":"first","affiliation":[{"name":"Adult Mental Health Services, South West Health Care, 25 Ryott Street, Warrnambool, VIC 3280, Australia"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Jayamal","family":"De Silva","sequence":"additional","affiliation":[{"name":"Adult Mental Health Services, South West Health Care, Warrnambool, VIC, Australia"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"179","published-online":{"date-parts":[[2026,8,5]]},"reference":[{"key":"e_1_3_4_2_2","doi-asserted-by":"publisher","DOI":"10.3389\/fneur.2016.00045"},{"key":"e_1_3_4_3_2","doi-asserted-by":"publisher","DOI":"10.1016\/B978-0-12-381328-2.00018-3"},{"key":"e_1_3_4_4_2","doi-asserted-by":"publisher","DOI":"10.2147\/DHPS.S20691"},{"key":"e_1_3_4_5_2","unstructured":"CARE Case Report Guidelines. CARE checklist [Internet]. https:\/\/www.care-statement.org\/checklist (2013 accessed 27 Jan 2026)."},{"key":"e_1_3_4_6_2","doi-asserted-by":"publisher","DOI":"10.1177\/0004867420979353"},{"key":"e_1_3_4_7_2","doi-asserted-by":"publisher","DOI":"10.3389\/fneur.2023.1336348"},{"key":"e_1_3_4_8_2","unstructured":"Raza M Mars JA. Tardive dyskinesia. Treasure Island (FL): StatPearls Publishing. https:\/\/www.ncbi.nlm.nih.gov\/books\/NBK448207\/ (2026. accessed 28 Apr 2026)."},{"issue":"8","key":"e_1_3_4_9_2","article-title":"Delayed presentation of antipsychotic withdrawal tardive dyskinesia: a case report","volume":"15","author":"Solanki S","year":"2023","unstructured":"Solanki S, Velugoti LSDR. Delayed presentation of antipsychotic withdrawal tardive dyskinesia: a case report. Cureus 2023; 15(8): e43693.","journal-title":"Cureus"},{"key":"e_1_3_4_10_2","doi-asserted-by":"publisher","DOI":"10.4103\/psychiatry.IndianJPsychiatry_413_19"},{"key":"e_1_3_4_11_2","doi-asserted-by":"publisher","DOI":"10.4103\/bc.bc_77_21"},{"key":"e_1_3_4_12_2","unstructured":"Psychopharmacology Institute. Lithium MOA: Text Version [Internet]. https:\/\/psychopharmacologyinstitute.com\/publication\/lithiums-mechanism-of-action-an-illustrated-review-2212 (2016 accessed 19 Aug 2025)."}],"container-title":["Therapeutic Advances in Psychopharmacology"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/20451253261467607","content-type":"application\/pdf","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/full-xml\/10.1177\/20451253261467607","content-type":"application\/xml","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/journals.sagepub.com\/doi\/pdf\/10.1177\/20451253261467607","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,8]],"date-time":"2026-08-08T10:16:58Z","timestamp":1786184218000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.sagepub.com\/doi\/10.1177\/20451253261467607"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,8]]},"references-count":11,"alternative-id":["10.1177\/20451253261467607"],"URL":"https:\/\/doi.org\/10.1177\/20451253261467607","relation":{},"ISSN":["2045-1253","2045-1261"],"issn-type":[{"value":"2045-1253","type":"print"},{"value":"2045-1261","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,8]]},"article-number":"20451253261467607"}}